Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 4, 2025, 2:21 PM EDT for Orange County, Seminole County, Volusia County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2025, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 4, 2025, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
Counties Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:25 PM EDT | TSTM WND GST 48 | 2 Ne Kennedy Space Cent, FL | [Delayed Report] US Space Force wind sensor at tower 0211 measured a wind gust of 48MPH/42KTS from the south-southwest at 2:25 PM. Sensor elevation 54 feet. |
| Jun 4, 2:40 PM EDT | TSTM WND GST 53 | 5 E Lagrange, FL | [Delayed Report] US Space Force wind sensor at tower 0714 measured a wind gust of 53MPH/46KTS from the west-southwest at 2:40 PM. Sensor elevation 54 feet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WWUS82 KMLB 041821
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Wed Jun 4 2025
FLZ041-044>046-141-247-347-447-547-647-747-041900-
Southern Brevard Barrier Islands FL-Northern Lake County FL-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-Orange FL-
Seminole FL-Inland Volusia FL-Mainland Northern Brevard FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
Inland Northern Brevard FL-
221 PM EDT Wed Jun 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SEMINOLE...NORTHEASTERN LAKE...
NORTHERN BREVARD...ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 300 PM
EDT...
At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zellwood to near Lake Jesup to near
Merritt Island Wildlife Refuge to 12 miles east of Port Canaveral.
Movement was north at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Port Orange, Sanford, and Titusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8166 2911 8164 2911 8091 2860 8054
2846 8049 2839 8057 2833 8056 2837 8082
2841 8154 2868 8166 2896 8168
TIME...MOT...LOC 1820Z 199DEG 31KT 2871 8165 2870 8119 2861 8076 2846
8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 4, 1:46 PM EDT, 35 minutes earlier. Its key messages:
- Issued at 223 AM EDT Wed Jun 4 2025
- Repeated rounds of rain and storms today pose a Marginal Risk for localized flooding, especially over urban areas.
- Hazy skies will be possible late today and into Thursday due to an incoming Saharan Air Layer (SAL).
- Hot and very humid conditions are expected from this weekend into early next week.
Area forecast discussion, Jun 4, 1:46 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 146 PM EDT Wed Jun 4 2025 ...New AVIATION... .KEY MESSAGES... Issued at 223 AM EDT Wed Jun 4 2025 - Repeated rounds of rain and storms today pose a Marginal Risk for localized flooding, especially over urban areas. - Hazy skies will be possible late today and into Thursday due to an incoming Saharan Air Layer (SAL). - Hot and very humid conditions are expected from this weekend into early next week. && .UPDATE... Issued at 942 AM EDT Wed Jun 4 2025 Weak surface disturbance over Florida remains poorly organized as it gradually lifts north. Updated PoPs with latest guidance, since hi-res models aren't doing very well after 6 hours. Low confidence where and when showers and storms will develop, but can continue to expect rounds throughout the day, with the highest chances from the late morning into the evening, then gradually (and finally) decreasing overnight. Morning soundings from TBW and XMR show a very saturated atmosphere with warm mid-levels, supporting heavy rainfall but not so much storms. Primary threat remains locally heavy rainfall amounts of 2-3", occasional cloud to ground lightning, and gusty winds. && .PREVIOUS DISCUSSION... Issued at 223 AM EDT Wed Jun 4 2025 Today-Tonight... A weak surface boundary analyzed offshore northeast Florida slowly lifts northward today. Deep moisture (PWAT ~2-2.2”) advects into central Florida as southerly flow develops. CAMs suggest a wave of showers moving north- northeastward across the area by sunrise, making for a sloppy morning commute across southern portions of the forecast area. There looks to be a break in rainfall by late morning with some uncertainty in how widespread coverage may become into the afternoon and evening. Warm temperatures at 500 mb (~-7 C), poor mid-level lapse rates, and limited surface heating should limit any strong storm potential. However, occasional rumbles of thunder cannot be ruled out. While area total rainfall averages remain less than 1”, localized accumulations of 2-3” inches will be possible where repeated rounds of rainfall may occur. Primary hazards include ponding of water on roadways and minor flooding of urban/ low lying areas. High temperatures are forecast in the low 80s under mostly cloudy skies. A layer of Saharan dust moves into portions of south and central Florida late this evening and into tonight. Global model soundings suggest a dry layer developing in the low levels below 700mb potentially settling closer to the surface by early Thursday morning. Based on earlier observations across portions of the Caribbean, cannot rule out minor surface visibility reductions through parts of the day Thursday. Thursday-Friday... A weak area of low pressure lifts along the southeastern sea board through late week. As the low departs, a surface ridge axis stretches across the western Atlantic and over the Florida peninsula. South to southwest flow keeps high moisture in place with modeled PWATs around 1.8-2”. Global ensemble members continue high coverage of showers Thursday, perhaps decreasing a tad in coverage on Friday. Isolated lightning storms will be possible each day, dominantly driven by surface instability and mesoscale boundary collisions. However, continued warm temperatures aloft and weak shear should generally limit overall stronger storm development through the period. Will continue to monitor for localized flooding of urban and low-lying areas where repeated rounds of rainfall occur. High temperatures mostly in mid to upper 80s on Thursday warm to reach the low 90s across the interior on Friday. Saturday-Tuesday... The surface ridge axis becomes further established across east central Florida through the weekend and into early next week. Southwest flow should generally favor a west coast sea breeze regime, keeping the east coast breeze closer to the coast each afternoon. Sufficient moisture remains in place, although models hint at a brief period of drier air building in vicinity of the I-4 corridor early Saturday (PWAT ~ 1.5-1.6”). Current trends suggest scattered rain chances peaking late each afternoon. Steepening low level lapse rates favor at least an isolated lightning storm threat each day. A warming trend is forecast through the period with highs reaching the low to mid 90s across the interior. && .MARINE... Issued at 223 AM EDT Wed Jun 4 2025 A weak surface disturbance over Florida and the local Atlantic waters will continue to slowly lift north today, largely departing the area by Thursday. Prior to that, small craft should exercise caution in the Gulf Stream for southerly winds 15-20 kts today, before winds ease to 10-15 kts tonight. High pressure over the Atlantic builds back towards Florida in the wake of this system, with the ridge axis eventually settling south of Central Florida by late week. && .AVIATION... (18Z TAFs) Issued at 145 PM EDT Wed Jun 4 2025 Periods of MVFR/IFR likely thru 00z as TSRA/SHRA bring lower CIG/VIS and gusty winds of 30-35 kt or greater at several of the terminals (east of LEE). Activity will dissipate gradually after 00z with mid/high level clouds remaining. Cannot rule out an iso SHRA around 10-13z from MLB southward, though confidence is low. Winds (outside of TSRA) remain southerly around 10-14 kt thru 02z, decreasing until 14z Thu., then returning to 10-15 kt with gusts around 20 kt. Additional TSRA may develop near northern terminals after 21-22z Thu. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 88 72 90 / 50 50 30 60 MCO 72 89 73 91 / 40 40 30 60 MLB 74 87 74 89 / 40 30 20 60 VRB 73 88 73 90 / 30 20 20 50 LEE 73 88 74 91 / 50 50 20 60 SFB 72 89 73 92 / 40 50 30 60 ORL 72 89 74 92 / 40 50 30 60 FPR 73 87 73 90 / 30 20 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE...Haley AVIATION...Schaper
In the hours before
Local storm report, Jun 4, 2:03 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
203 PM EDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst 1 SSW Melbourne 28.10N 80.65W
06/04/2025 M47 MPH Brevard FL ASOS
Melbourne International Airport measured a
peak wind gust of 47MPH/41KT from the south
at 1:40 PM.
&&
DKWLocal storm report, Jun 4, 2:04 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
204 PM EDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM Tstm Wnd Gst 1 E Patrick Air Force B 28.23N 80.60W
06/04/2025 M46 MPH Brevard FL AWOS
Patrick Space Force Base measured a peak
wind gust of 46MPH/40KT from the southwest
at 1:52 PM.
&&
DKWLocal storm report, Jun 4, 2:06 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
206 PM EDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM Tstm Wnd Gst 2 NE Grant-Valkaria 27.96N 80.53W
06/04/2025 M40 MPH AMZ552 FL Mesonet
The WeatherFlow station at Indian River DB27
measured a peak wind gust of 39MPH/34KT from
the southwest at 1:38 PM.
&&
DKWLocal storm report, Jun 4, 2:15 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
215 PM EDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM Tstm Wnd Gst 1 W Melbourne Beach 28.07N 80.58W
06/04/2025 M47 MPH AMZ552 FL Mesonet
The WeatherFlow station at Melbourne South
DB8 measured a peak wind gust of 47MPH/41KT
from the southwest at 1:43 PM.
&&
DKWLocal storm report, Jun 4, 2:21 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
221 PM EDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM Tstm Wnd Gst 3 WSW Port Canaveral 28.40N 80.67W
06/04/2025 M53 MPH Brevard FL Mesonet
The mesonet station CW9660 Merritt Island
measured a peak wind gust of 53MPH/46KT from
the southwest at 2:07 PM.
&&
DKWSpecial weather statement, Jun 4, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Wed Jun 4 2025
FLZ041-044>046-141-247-347-447-547-647-747-041900-
Southern Brevard Barrier Islands FL-Northern Lake County FL-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-Orange FL-
Seminole FL-Inland Volusia FL-Mainland Northern Brevard FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
Inland Northern Brevard FL-
221 PM EDT Wed Jun 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SEMINOLE...NORTHEASTERN LAKE...
NORTHERN BREVARD...ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 300 PM
EDT...
At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zellwood to near Lake Jesup to near
Merritt Island Wildlife Refuge to 12 miles east of Port Canaveral.
Movement was north at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Port Orange, Sanford, and Titusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8166 2911 8164 2911 8091 2860 8054
2846 8049 2839 8057 2833 8056 2837 8082
2841 8154 2868 8166 2896 8168
TIME...MOT...LOC 1820Z 199DEG 31KT 2871 8165 2870 8119 2861 8076 2846
8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:28 PM EDT | Special Marine Warning | MLB | 47 min | |
| Jun 4, 12:16 AM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 4, 1:15 AM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 4, 12:36 PM EDT | Special Weather Statement | MLB | Okeechobee | 24 min |
| Jun 4, 1:16 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Jun 4, 1:19 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Osceola | 41 min |
| Jun 4, 1:29 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 4, 1:36 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 39 min |
| Jun 4, 1:47 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 43 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.